Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 48, NWS Denver/Boulder, CO

June 2, 2014Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 2, 2014, 1:00 AM MDT for Lincoln County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2014, 1:00 AM MDT (07:00 UTC)
Expired
Jun 2, 2014, 1:30 AM MDT
In force
30 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 106 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 7.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
3957 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS55 KBOU 020700
SVRBOU
COC073-020730-
/O.NEW.KBOU.SV.W.0048.140602T0700Z-140602T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
100 AM MDT MON JUN 2 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 130 AM MDT

* AT 100 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
  HUGO...OR 19 MILES SOUTHEAST OF LIMON...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  HUGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3910 10349 3924 10338 3914 10315 3913 10315
      3912 10316 3906 10316 3889 10318
TIME...MOT...LOC 0700Z 308DEG 23KT 3912 10338 

HAIL...1.50IN
WIND...<50MPH

$$

MEIER
1 follow-up statement
761 
WWUS55 KBOU 020735
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
135 AM MDT MON JUN 2 2014

COC073-020745-
/O.EXP.KBOU.SV.W.0048.000000T0000Z-140602T0730Z/
LINCOLN CO-
135 AM MDT MON JUN 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE ACROSS PARTS OF CENTRAL LINCOLN.

LAT...LON 3910 10349 3924 10338 3914 10315 3913 10315
      3912 10316 3906 10316 3889 10318
TIME...MOT...LOC 0734Z 308DEG 23KT 3912 10338 

$$

MEIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:56 PM MDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 1, 7:56 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
756 PM MDT SUN JUN 1 2014

.UPDATE...
ISSUED AT 750 PM MDT SUN JUN 1 2014

ISOLD STORMS ARE OVER THE FAR NERN PLAINS. LATEST RAP SHOWS
CONVECTION DEVELOPING FM DENVER SE TOWARDS LIMON BY MIDNIGHT WHILE
THE HRRR HAS NOTHING. FOR NOW WILL MONITOR TRENDS FOR THE NEXT FEW
HOURS BEFORE ADDING ANY POPS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 220 PM MDT SUN JUN 1 2014

WATER VAPOR SHOWING UPPER LEVEL TROF SWEEPING THROUGH NEBRASKA
AND WYOMING THIS AFTERNOON WITH DECENT AMOUNT OF DRYING AND
SUBSIDENT AIR ACROSS NORTHEAST COLORADO. SIGNIFICANT DOWNWARD
MOTION ALSO NOTED IN RAP/NAM QG PRODUCTS AS WELL. SO FAR
THUNDERSTORM ACTIVITY HAS BEEN CONFINED TO FAR SOUTHEAST PORTIONS
OF CWA. MEANWHILE FRONTAL BOUNDARY DRAPED NORTHWEST TO SOUTHEAST
ACROSS WELD AND THROUGH EASTERN PORTIONS OF ADAMS AND ARAPAHOE
COUNTIES. THIS WILL EVENTUALLY SLIDE SOUTHWEST THROUGH THE DENVER
AREA LATER THIS AFTERNOON. SHORT RANGE MODELS ARE SHOWING SOME
STRATUS DEVELOPING LATER THIS EVENING AND OVERNIGHT AND HAVE
INDICATED MORE CLOUDS. OVERALL AIRMASS WILL CONTINUE TO DRY OVER
NORTHERN COLORADO WITH AN EVER SO SLIGHT CHANCE OF A THUNDERSTORM
EARLY THIS EVENING. FOR MONDAY...NOT MUCH CHANGE IN TEMPERATURES
WHILE AIRMASS REMAINS RATHER DRY. NO THUNDERSTORMS EXPECTED AT
THIS TIME.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 220 PM MDT SUN JUN 1 2014

A WARM FRONT AND THETA E RIDGE AXIS WILL BE MOVING NORTH INTO
EASTERN COLORADO MONDAY NIGHT. AT THE SAME TIME...AN UPPER TROUGH
WILL MOVE NORTHEAST INTO THE GREAT BASIN BEFORE MOVING INTO
WYOMING TUESDAY. THIS WILL INCREASE UPWARD QG VERTICAL VELOCITY
OVER NORTHEASTERN COLORADO OVERNIGHT TO KEEP A CHANCE OF SHOWERS
AND THUNDERSTORMS OVER THE NORTHEASTERN PLAINS. MIN TEMPERATURES
OVERNIGHT WILL BE RELATIVELY WARM. MODELS ARE SPEEDING THE SYSTEM
UP SLIGHTLY WHICH WILL KICK IT OUT QUICKER TUESDAY THAN PREVIOUSLY
FORECAST. HAVE PUSHED OUT THE CHANCE OF STORMS...AGAIN ONLY
EXPECTED OVER THE FAR NORTHEASTERN PLAINS...QUICKER AND INCREASED
MAX TEMPERATURES. THE QUICK PASSING DISTURBANCE HAS A 90 KT JET ON
THE BASE OF IT...OVER COLORADO. AS THE SURFACE LOW GETS PUSHED
EAST INTO KS/NE TUESDAY AFTERNOON...WARM AND DRY SOUTHWEST WINDS
WILL PUSH INTO THE STATE. MUCH DRIER PRECIPITABLE WATER VALUES ARE
EXPECTED TO PUSH IN...WITH VALUES NEAR 0.1 INCH OVER THE CENTRAL
MOUNTAINS AND PALMER DIVIDE. TEMPERATURES WILL WARM INTO THE MID
TO UPPER 80S OVER THE PLAINS AND INTO THE 70S FOR THE MOUNTAINS. A
DRY COLD FRONT WILL PUSH INTO THE STATE TUESDAY NIGHT INTO
WEDNESDAY.

ON WEDNESDAY...THE FLOW ALOFT BECOMES MORE ZONAL. EXPECT SLIGHTLY
COOLER BUT STILL WARMER THAN AVERAGE HIGHS. A WEAK DISTURBANCE TO
THE NORTH MAY SET OFF A FEW SHOWERS AND STORMS...BUT NOT MUCH
COVERAGE.

COOLER AND WETTER WEATHER IS EXPECTED THURSDAY THROUGH THE WEEKEND
AS A FEW UPPER TROUGHS PASS OVER THE AREA. TWO NOTABLE COLD FRONTS
WILL AFFECT THE REGION AS WELL...ONE THURSDAY NIGHT AND ANOTHER
SATURDAY...WITH UPSLOPE FLOW IN BETWEEN. LOOK FOR COOLER THAN
NORMAL MAX TEMPERATURES AND AN INCREASE IN RAIN CHANCES.

&&

.AVIATION...(FOR THE TAFS THROUGH 06Z MONDAY EVENING)
ISSUED AT 750 PM MDT SUN JUN 1 2014

A FNT WILL AFFECT THE AIRPORT SHORTLY WITH GUSTY NNE WINDS FOR AN
HOUR WHICH WILL THEN DECREASE BY 04Z. LATEST RAP SHOWS SOME
POTENTIAL FOR CONVECTION BY 06Z WHILE THE HRRR HAS NOTHING. FOR
NOW WILL NOT MENTION ANY PCPN AT DIA. COULD SEE SOME STRATUS DVLP
LATER TONIGHT HOWEVER WINDS BECOME SELY WHICH COLD LIMIT
DEVELOPMENT AT DIA.

&&

.HYDROLOGY...
ISSUED AT 220 PM MDT SUN JUN 1 2014

CURRENT RIVER/STREAM FLOWS ARE HOLDING GENERALLY STEADY AND EXPECT
DIURNAL UPWARD TRENDS AND STREAMS LATER TONIGHT. NO CHANGE TO
CURRENT WARNINGS AND ADVISORIES BUT MAY NEED AN ADVISORY
DOWNSTREAM ON THE SOUTH PLATTE RIVER AT BALZAC ON MONDAY ACROSS
MORGAN COUNTY. EXPECT MORE RISES IN RIVER/STREAM LEVELS BY THE
MIDDLE OF THE WEEK AS TEMPERATURES CONTINUE A WARMING TREND.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...RPK
SHORT TERM...ENTREKIN
LONG TERM...KRIEDERMAN
AVIATION...RPK
HYDROLOGY...ENTREKIN
Hazardous weather outlook, Jun 1, 10:44 AM MDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1044 AM MDT SUN JUN 1 2014

COZ030>051-021645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1044 AM MDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR THUNDERSTORMS OVER FAR NORTHEAST
COLORADO THIS AFTERNOON AND EARLY EVENING.  A FEW OF THESE STORMS
COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE BEST
CHANCE FOR SEVERE STORMS WILL BE EAST OF A LINE FROM STERLING TO
AKRON.

A DRIER AIRMASS IS MOVING IN FROM THE WEST...SO NO THUNDERSTORMS
ARE EXPECTED IN THE MOUNTAINS AND ADJACENT PLAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A DISTURBANCE WILL BRING A CHANCE OF STORMS TO THE FAR NORTHEAST
PLAINS MONDAY EVENING THROUGH TUESDAY EVENING AS WARM MOIST AIR
MOVES UP FROM THE SOUTH. A FEW OF THESE STORMS COULD REACH SEVERE
STRENGTH LEVELS. ON TUESDAY...DRY AND GUSTY SOUTHWEST WINDS WILL
SPREAD IN FROM THE WEST. EXCEPT FOR THE FAR NORTHEAST CORNER...HUMIDITIES
WILL BE IN THE LOW TEENS...WITH WINDS GUSTING TO 35 MPH. OVERALL
HOWEVER...THE RECENT RAINS WILL KEEP FIRE CONCERNS TO A MINIMUM.
ZONAL FLOW FOR WEDNESDAY THEN UPPER TROUGH WILL BRING TEMPERATURES
DOWN AND BRING UNSETTLED SHOWERY WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER FAR NORTHEAST COLORADO AFTER
1 PM.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:22 AM MDTSevere Thunderstorm WarningBOULincoln38 min
Jun 2, 9:29 AM MDTAreal Flood AdvisoryBOUGrand, Jackson60 hr
Jun 2, 1:54 PM MDTRiver Flood WarningBOUWeld20 hr
Jun 2, 2:08 PM MDTRiver Flood AdvisoryBOUBoulder4 days
Jun 2, 2:08 PM MDTRiver Flood AdvisoryBOULogan, Morgan, Washington10 days
Jun 2, 5:03 PM MDTRiver Flood AdvisoryBOUSummit7 days

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.